MAUDE Adverse Event Report: CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It has been reported that the tray epid cont we18g3.5 c20 lor5 s/l/l-e has been found experiencing inability for the catheter to thread the needle and packaging issues during use.The following has been provided by the initial reporter: material no:406047 batch no: unknown.It was reported that catheter was missing, syringes were sticking or the overall packing made it difficult to open the tray in a sterile fashion.Also at times the catheter was placed such that when you picked up the sterile drapes, the catheter would drop to the floor.It was also reported that the catheter is difficult to pass through the needle.Per customer email: i spoke to you a few months ago about the packaging of the epidural trays.My concerns were that sometimes the catheter was missing, syringes were sticking or the overall packing made it difficult to open the tray in a sterile fashion.Also at times the catheter was placed such that when you picked up the sterile drapes, the catheter would drop to the floor.In the past few months i have continued to have some of the same problems listed above but now have a much more serious safety issue.The catheter is difficult to pass thru the needle leading me to believe that the needle id or the catheter od is out of tolerance.The problem has continued to get worse over time to the point that this past week i could not pass the catheter much past the hub.I had to remove the needle from the patient and after trying unsuccessfully to pass the catheter thru the needle an arrow tray was used to place the epidural in the patient.This particular tray is in materials management for your inspection.This is a tray that i have used for well over 20 years and have always liked it over many other options.However, the qa of this item is no longer at the level where i can continue to use it without some serious changes to the quality control of this item.I currently have the same tray and did not have any catheter issues this week.However, the last time in l was here in late july i experienced similar problems where the catheter was difficult to pass thru the needle.While this could be a problem with a particular lot number i am very suspicious that this is a qa issue involving the tolerances for the needle and or catheter.
 
Event or Problem Description
It has been reported that the tray epid cont we18g3.5 c20 lor5 s/l/l-e has been found experiencing inability for the catheter to thread the needle and packaging issues during use.The following has been provided by the initial reporter: material no:406047 batch no: unknown.It was reported that "catheter was missing, syringes were sticking or the overall packing made it difficult to open the tray in a sterile fashion.Also at times the catheter was placed such that when you picked up the sterile drapes, the catheter would drop to the floor." it was also reported that the catheter is difficult to pass through the needle.Per customer email: i spoke to you a few months ago about the packaging of the epidural trays.My concerns were that sometimes the catheter was missing, syringes were sticking or the overall packing made it difficult to open the tray in a sterile fashion.Also at times the catheter was placed such that when you picked up the sterile drapes, the catheter would drop to the floor.In the past few months i have continued to have some of the same problems listed above but now have a much more serious safety issue.The catheter is difficult to pass thru the needle leading me to believe that the needle id or the catheter od is out of tolerance.The problem has continued to get worse over time to the point that this past week i could not pass the catheter much past the hub.I had to remove the needle from the patient and after trying unsuccessfully to pass the catheter thru the needle an arrow tray was used to place the epidural in the patient.This particular tray is in materials management for your inspection.This is a tray that i have used for well over 20 years and have always liked it over many other options.However, the qa of this item is no longer at the level where i can continue to use it without some serious changes to the quality control of this item.I currently have the same tray and did not have any catheter issues this week.However, the last time in l was here in late july i experienced similar problems where the catheter was difficult to pass thru the needle.While this could be a problem with a particular lot number i am very suspicious that this is a qa issue involving the tolerances for the needle and or catheter.
 
Additional Manufacturer Narrative
H.6.Investigation: bd was unable to perform a thorough investigation as no sample, lot, or batch number were provided.Bd was not able to duplicate or confirm the customer¿s indicated failure as no sample, batch, or lot code was provided.Dhr could not be performed as the lot# is unknown.

Brand Name
TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8931501
Report Number1625685-2019-00095
Device Sequence Number2609583
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number406047
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;